I take Seroquel XR 700mg (currently lowering from 800mg to 600mg) for psychosis and like many I am finding it very hard to control my weight. I'm not obese nor hugely overweight but I've been on the drug for roughly 6 years now and I always fail at trying to keep my weight down. I'd say I'm wanting to lose 10kgs. Binge eating has been a problem for me in the past however I'm slowly becoming better however weight is still an issue. Are there other medications that are similar to Seroquel that don't have the weight gain? I've stuck to Seroquel for so long because it's the only drug that I seem to have without all of the side effects I couldn't cope with such as blurry vision (can't drive if blurred). So just weight gain and heavy drowsy sleeping.
What other medications are there similar to Seroquel (XR) without weight gain?
Question posted by Correlation on 2 Aug 2014
Last updated on 21 May 2018
Most anti depressants make you gain weight but if they work that's a bonus right
I'm currently on 400 mg of seroquel xr and over 4 years I gained over 80 lbs. I'm going to talk to my psychiatrist about changing my meds because I no longer feel comfortable being obese and close to diabetic with high cholesterol. Do more research. I found a thread of people who changed medication and lost the weight. I'm hoping to do the same. In the last couple months they reduced my meds and I lost 10 lbs. If you don't feel comfortable with the weight gain talk to your doctor.
Hi, Corre! I have to agree with the girls ~ the entire family of antipsychotics can potentially cause weight gain. For me, Seroquel has also caused weight gain that I'd rather not have, but far less than the others I've tried, and it controls my symptoms beautifully without side efects.
Diet, exercise, good hydration, a plan to deal with the munchies, will all help but there's nothing you can do about the metabolic changes the drugs cause. Obviously, being extremely overweight or obese isn't healthy, but a *little extra* is not really a terrible thing.
I've come to accept that I'm going to be a slightly chubby, happy, productive person. And because my self-esteem and self-respect have improved so much, that's just fine with me!
Best wishes, WCV
I would;d say the first priority is that this med is working for you. That said, there are many approaches to controlling how your body processes food, burns fat (not calories) insulin levels etc. Hydration plays a major role in weight control, without enough water the body's ability to burn fat is inhibited. I cannot recommend any particular program here without it sounding as an endorsement, however, you can research weigh control the web, here are some pointers;
Any site promising quick weight loss should be avoided, because the weight will come back and they are no doubt selling something (remember the saying "If it sound too good to be true it isn't).
Also, it's not about not eating either, in fact, some of the best program spout there will tell you to eat at least four times a day (agaon, I do not mean the ones who want to sell you their magical foods).
The best sites will educate you as to how you can manage your weight by eating the right foods, maybe eliminating, gluten, or soy and/or dairy, maybe a recommendation of a supplement, however, the key is whatever you spend will be spent grocery shopping and not on their product(s). The field of nutrition has advanced 100 fold in the last 10 years, and it's all about things we can change on our own.
Hope this helps. Any more question after you've browsed a bit, just ask. Hope this helps.
All the medications that are similar to it can cause weight gain, some a little less then others.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.